Flash Flood, Fillmore
- When
- June 8, 10:15 PM CST to 11:50 PM CST
- Where
- Fillmore County, Central Portion
- Property damage
- $7,000
- Crop damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -92.090 (the zone’s center; the record gives no point)
3 to 6 inches of rain fell in three hours, which caused flash flooding. Law enforcement officials reported water and mudslides over Highway 52 between Fountain and Preston.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
3 to 6 inches of rain fell in three hours, which caused flash flooding. Law enforcement officials reported water and mudslides over Highway 52 between Fountain and Preston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 8, 4:57 PM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 557 PM CDT TUE JUN 8 2004 .UPDATE...KARX RADAR SHOWING SOME ECHO INCREASE OVER SOUTHERN MN OVER THE PAST HOUR. THIS IS RIGHT ON THE FRONT WHICH LOOKS TO BE LOCATED FROM A KOWA-KEAU-KPBH LINE AT 23Z. WOULD EXPECT THIS AREA TO CONTINUE TO BE BELOW SEVERE LIMITS AND SHIFT EAST WITH TIME ALONG THE FRONT AND NORTH OF IT. AFTER LOOKING THROUGH THE ENVIRONMENT AND LATEST MODEL GUIDANCE... BELIEVE THE 18Z ETA SOLUTION LOOKS REASONABLE FOR THE OVERNIGHT. THIS RUN SEEMED THE BEST ON THE CURRENT ACTIVITY AND ITS TREND OF INCREASING THE TSRA OVERNIGHT. I THINK WE WILL HAVE SCT TSRA THROUGH MID-LATE EVENING WHEN THE ACTIVITY OVER NWRN IOWA MOVES INTO THE AREA FROM THE WEST AND THE LOW-LEVEL JET AND CONVERGENCE INCREASES INTO THE FRONTAL POSITION. CURRENT FORECAST LOOKS ON TRACK AND STILL DO NOT BELIEVE SEVERE WEATHER WILL BE WIDESPREAD. INITIAL CELL DEVELOPMENT WOULD LIKELY BE THE MOST THREAT FOR SEVERE LIMITS. MAINLY A RAIN PRODUCER AND NEAR THE FRONTAL BOUNDARY...WITH COVERAGE INCREASING THROUGH THE MID-LATE EVENING. BY 3 AM...WIDESPREAD RAIN AND EMBEDDED TSRA ARE EXPECTED. && .ARX...WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. WI...NONE. && BAUMGARDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 654 PM CDT TUE JUN 8 2004 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-091100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 654 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT EARLY THIS EVENING...A COLD FRONT WAS LOCATED FROM NORTH OF DODGE CENTER MINNESOTA TO EAU CLAIRE...TO NORTH OF MEDFORD WISCONSIN. SOME SHOWER AND THUNDERSTORM ACTIVITY WAS ON THE FRONT OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. A MORE ORGANIZED AREA OF THUNDERSTORMS WERE MOVING NORTHEAST THROUGH IOWA AS WELL. BY MID-EVENING...WITH THE LOW-LEVEL WIND FIELD ABOVE THE GROUND INCREASING...AND IN CONCERT WITH THE THUNDERSTORMS MOVING IN FROM IOWA...THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA SHOULD INCREASE. AT BEST...ONLY ISOLATED SEVERE WEATHER IS EXPECTED AND MAINLY BEFORE MIDNIGHT. THE BEST ESTIMATE WOULD BE NORTHEAST IOWA AND SOUTHEASTERN MINNESOTA TO BE AFFECTED AFTER 8 OR 9 PM. AREAS EAST SHOULD EXPECT LATER TIMING. THE THREAT WILL DIMINISH AFTER MIDNIGHT. THE THREATS WOULD INCLUDE ISOLATED NICKEL SIZED HAIL AND ISOLATED WIND GUSTS TO 60 MPH. THE THREAT IS MAINLY NEAR THE FRONT AND SLIGHTLY SOUTH. ALSO...SOILS REMAIN RATHER SATURATED AND RIVER LEVELS REMAIN HIGH. THEREFORE...ANY EXCESSIVE RAINFALL WILL POSE A FLOODING THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE STALLED FRONT WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS. AS A RESULT...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. HOWEVER...AT THIS TIME ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. HOWEVER...ONLY MARGINAL SEVERE CRITERIA STORMS ARE EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT
The La Crosse radar (KARX), 74 km away, was scanning. The volume nearest the first event began at 04:12 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409463.